So sorry your having difficulty. I was on on prednisone for a year! So, I can feel your challenges.
Yes, the brain works in weird and mysterious ways on Pred. I was promoted into a new job last year and managed to get an amazing performance review and compensation despite my brain! LOL!
The other physical stuff is tough too. Unfortunately, for the benefit of Pred, we need to suffer some consquences. However, generally, the powers of Pred, outweigh the consequences most times.
I don't consider myself vain, but I am one who takes care of my appearance. It's tough when we don't look like ourselves. I didn't get the moonface last time (lucky me) but the time before I had total facial distortion. I kept photos and I look like a funhouse mirror reflection of me.
The hardest part for me now, is dealing with the weight gain. I am now - after 3 month off of Pred - tackling what Pred added on. My butt, tummy and upper legs got quite large this time around. I've started to lose some of the upper body stuff already, and my face is pretty much back to normal.
Friends and family and co-workers who love or care about us don't judge us for what we are going through. Trust in the people around you. Explain what is going on and ask for their support.
It's tough. I know. I've been there.
February 04: Rushed to hospital with severe blood haemorrhage. Diagnosed with indeterminate UC in 2/3 of my bowel. Treated with heavy doses of Pred; started Salofalk tabs and sups.
April 06: First major flare – more haemorrhaging. Colonoscopy once against confirmed indeterminate UC.
May 06: Started 40 mg Pred. Weaned down to 10mg by July 8, held at 10mg until December 20, tapering 1mg every 2 weeks, 5mg a day as of February 14. All this plus 10 Salofalk tabs daily.
Jan through May 2007: Suffering from severe headaches and vomiting likely caused by prednisone.
Feb 26 07: Started Imuran with continued success.
May 12 07: Final dose of prednisone!